Catching Ones breath.

Hi, I had a 2 lead pacemaker fitted in June 2018. to try to correct a slow beat and some atrial flutter. All was fine until a few days ago when I started to get a feeling of "Catching my breath". It seems to happen maybe once an hour and lasts only a fraction of a second and is gone. It is like a reflex action and gives no notice and no pain. Anybody any ideas?


9 Comments

PAC or PVC

by AgentX86 - 2018-09-06 12:13:18

Could be just about anything but I'd guess PACss or PVC, or it could be short flutter or your PM's reaction to try to correct for the above.  None of this is harmful, in itself, but if you're sensitive to them they can be disconcerting.  What drugs are you taking?  Anticoagulant?

Catching ones breath

by Lobby - 2018-09-06 13:23:34

consultants have difference of opinion about anticoagulant treatment as I have a platelet count of 35. One wants the haematologist to increase count to above 50 and then treat with an anticoagulant , the other think that this action is just as risky and Is suggesting getting blood pressure down to around 130/85 to try to suppress the flutter.

Anticoagulant

by AgentX86 - 2018-09-06 14:08:13

Are you symptomatic? Can you feel the flutter? Before it comes on? Anticoagulation is critical for anyone with AFib or flutter. Your doctors seem to be on top of it but you need to do some research too. Stroke in nothing to fool around with.

 

Anticoagulent

by Lobby - 2018-09-06 14:37:01

I do not have any sensation of Flutter or AFib

Aflutter

by AgentX86 - 2018-09-06 15:41:47

Then that is all the more reason to worry about the possibility of stroke.  If you knew when you were about to go into fib/flutter, you could deal with it each time it happened (assuming it's not all that frequent).  Since you don't know when you're in arrhythmia, you have to assume that you are, all the time.  Please learn as much as you can and talk to your doctors.  Make sure you understand precisely what's going on and why they're doing what they're doing.  This really is important.

Another thought

by Grateful Heart - 2018-09-06 16:03:18

After a few months, it is common to need an adjustment or two to your device settings.  You may just need the voltage lowered on your device.  When our devices are installed, the voltage is high until our hearts get used to being paced and the leads embed. 

Speak to your Cardio or EP.  We are all different and need different settings.  After about 3 months I had the same sensation of needing to "catch my breath".  That would be the easiest place to start.  If not, your Cardio will take it from there.

Grateful Heart     

Drugs

by AgentX86 - 2018-09-06 21:53:33

We got sidetracked by the anticoagulants. I meant to ask about other drugs, too.  There are many used to treat rhythm issues that will cause "out of breath" issues.  There are alternatives to many of these that might work out better for you.

Drugs

by Lobby - 2018-09-07 05:01:59

The only new tablet that I have been prescribed is a beta blocker Bisoprolol Funarate. This was not prescribed until early this week at which time I was already getting the “catch breath” symptoms.

Beta blockers

by AgentX86 - 2018-09-07 18:37:16

This class of drugs is famous for causing this problem and in fact what I had in mind when I asked. Obviously it's not the problem here, however.

You know you're wired when...

Friends call you the bionic woman.

Member Quotes

But I think it will make me feel a lot better. My stamina to walk is already better, even right after surgery. They had me walk all around the floor before they would release me. I did so without being exhausted and winded the way I had been.